Jump to content

  • helpline
  • donate

E-Newsletter Signup Like us on Facebook Sign Up For Our e-Newsletter
Photo

Extreme nausea

Dysphagia

  • Please log in to reply
1 reply to this topic

#1 Beau's Mom

Beau's Mom

    Advanced Member

  • Members
  • PipPipPip
  • 1,928 posts
  • LocationSeattle, WA

Posted 04 January 2013 - 01:34 AM

I am being discharged tomorrow AM after 2 weeks in the hospital getting my psych and PD meds adjusted have been retching for 6 hours without vomiting I've had one oral dose of Zofran, plus one dose IM SINCE 3:30 pm.. I have taken my carb-levo, clonazepam, trazadone, fluvoxamine and Seroquel and kept them down since 9 PM PST, but the nausea and retching continue. The nurse gave me my 1/2 tab carb/levo two hours late (it was due at noon) although she did give me my 1.5 tabs of carb/levo CR on time. I take both meds q 3 h from 6 AM to 9 PM. After surviving a 5 week double dose of carb/levo CR (50/200 instead of 25/100 q 3 h. When the error was discovered the CR was reduced to 25/100 q3h. I have never felt quite right since September, having frequent panic attacks, especially since a severe rotator cuff repair on 12/5/12. Iyt was just a week ago that the neuro team reduced the carb/levo 25/100 and increased the carb-levo 25/100 CR to 1.5 pills.

it is now 10:05 PM. I asked my nurse for something else, but the medical docs have only offered oral Zofran or oral Vistaril, which the nurse promised me 40 minutes ago but has not brought.. I called the charge nurse about to see if the medical doc could call the neuro docs to see if that missed dose of carb/levo 25/100 could have caused spasms in my esophagus since I've had dysphagia for almost one year. They are now offering me 2 mg of oral Ativan I don't have much hope of it working because nothing I have taken orally has seemed to kick in.

You probably won't see this till morning but I may still be awake at this rate so please answer as quickly as possible. Also, my lower stomach sphincter has frozen before for up to 8 hours before Could this be the problem and would a rescue dose of 1/2 25/100 carb/levo crushed with a Vitamin C and dissolved in 3 oz. of 7-Up be useful?

Thank you from an exhausted but not sleepy Parkie.

I am not a human being trying to have a spiritual experience; I am a spiritual being having a (sometimes difficult) human experience.

 

First symptoms: right-hand tremor, constipation and restless arms 1978 (age 25). Depression and anxiety (non-motor symptoms) began in 1989 and worsened through the years. Last inpatient episode June 2013.

Diagnosed December, 2010 by a regular neurologist (age 57). After negative reactions to Requip, Mirapex and selegiline began Sinemet 25/100 3x/day. First MDS visit in Houston in February of 2011 was inconclusive. Second MDS visit at Baylor Fort Worth in May/June 2011 diagnosis changed to Parkinsonism, Sinemet stopped. Third MDS visit in August 2011 in WA State: received a confirmed diagnosis of idiopathic PD which had started on the right side and had now crossed to the left side as well. Restarted on Sinemet 25/100 4x/day. A short trial of Amantadine caused audio hallucinations in September 2011.

 

Current medications at age 62: Sinemet 25/100 ODT every 2.5 hours while awake (7/day). One Sinemet 25/100 CR between midnight and 4 AM. Trazodone 200 mg at bedtime, Fluvoxamine 300 mg at bedtime. Clonazepam 0.5 mg morning and afternoon, 1 mg at bedtime. Vit D3 2x/day, Calcium Carbonate Susp. 5 cc daily, Baclofen 10 mg 3x/day, Flonase two sprays 2x/day, Calcitonin-Salmon nasal spray once daily (for osteoporosis). Gel eye drops as needed throughout the day, Restasis Eye drops 2x/day, Nighttime eye ointment at bedtime. 02 2L per nasal cannula while asleep. Walker, electric wheelchair, moist and soft or pureed foods and 115 caregiver hours/month keep me sane.

 

All of the above subject to change based on progression, stress level, and dyskinesia. Whew! I'm glad I finally wrote that all out.


#2 Dr. Okun

Dr. Okun

    Advanced Member

  • Ask the Doctor Moderators
  • PipPipPip
  • 5,521 posts
  • LocationUniversity of Florida

Posted 04 January 2013 - 08:15 AM

Thanks, see my previous post.

For nausea consider increasing carbidopa (loosen) dose to go along with sine met, Tigan, or domperidone.

Hard to determine the cause.

On my last answer to your query I made some suggestions to your docs on the sinemet.

Michael S. Okun, M.D.

Author of Amazon Kindle and Paperback 10 Breakthrough Therapies for Parkinson's Disease
Author of the Amazon Bestseller Parkinson's Treatment: 10 Secrets to a Happier Life
National Medical Director | NPF
UF Center for Movement Disorders & Neurorestoration
Read More about Dr. Okun at: http://movementdisor...hael-s-okun-md/
or Visit Parkinson's Disease treatment and research blogs at:
NPF's What's Hot in Parkinson's disease
or his parkinsonsecrets.com blog for treatment tips






Also tagged with one or more of these keywords: Dysphagia

0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users